Open Access
August 2018 Parametrized measure models
Nihat Ay, Jürgen Jost, Hông Vân Lê, Lorenz Schwachhöfer
Bernoulli 24(3): 1692-1725 (August 2018). DOI: 10.3150/16-BEJ910


We develop a new and general notion of parametric measure models and statistical models on an arbitrary sample space $\Omega$ which does not assume that all measures of the model have the same null sets. This is given by a differentiable map from the parameter manifold $M$ into the set of finite measures or probability measures on $\Omega$, respectively, which is differentiable when regarded as a map into the Banach space of all signed measures on $\Omega$. Furthermore, we also give a rigorous definition of roots of measures and give a natural characterization of the Fisher metric and the Amari–Chentsov tensor as the pullback of tensors defined on the space of roots of measures. We show that many features such as the preservation of this tensor under sufficient statistics and the monotonicity formula hold even in this very general set-up.


Download Citation

Nihat Ay. Jürgen Jost. Hông Vân Lê. Lorenz Schwachhöfer. "Parametrized measure models." Bernoulli 24 (3) 1692 - 1725, August 2018.


Received: 1 December 2015; Revised: 1 September 2016; Published: August 2018
First available in Project Euclid: 2 February 2018

zbMATH: 06839250
MathSciNet: MR3757513
Digital Object Identifier: 10.3150/16-BEJ910

Keywords: Amari–Chentsov tensor , Fisher quadratic form , Monotonicity , Sufficient statistic

Rights: Copyright © 2018 Bernoulli Society for Mathematical Statistics and Probability

Vol.24 • No. 3 • August 2018
Back to Top